Alert archive / Kansas / High Wind Watches in 2006
High Wind Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Oct 24, 2006, 2:30 PM CDT for 27 counties in Kansas. It took effect at Oct 26, 2006, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 24, 2006, 2:30 PM CDT (19:30 UTC)
- In effect from
- Oct 26, 2006, 1:00 PM CDT
- Expired
- Oct 26, 2006, 4:16 AM CDT
- In force
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 241930 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 230 PM CDT TUE OCT 24 2006 ...HIGH WINDS EXPECTED THURSDAY INTO THURSDAY NIGHT... .A STRONG AND DEEPENING STORM SYSTEM WILL MOVE FROM EXTREME SOUTHWEST KANSAS ON THURSDAY AND INTO MISSOURI BY FRIDAY MORNING. A STRONG COLD FRONT WITH A TIGHT PRESSURE GRADIENT WILL FOLLOW THE STORM SYSTEM AND CREATE VERY HIGH SUSTAINED WINDS. KSZ030-031-043>046-061>066-074>081-084>090-250500- /O.NEW.KDDC.HW.A.0002.061026T1200Z-061027T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 230 PM CDT TUE OCT 24 2006 /130 PM MDT TUE OCT 24 2006/ ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. HIGH WINDS SUSTAINED FROM 35 TO 45 MPH WITH GUSTS TO 50 OR 60 MPH ARE EXPECTED. THE HIGH WINDS ARE FORECAST TO FIRST DEVELOP OVER FAR WESTERN KANSAS ON THURSDAY MORNING THEN SPREAD EASTWARD INTO WEST CENTRAL KANSAS BY LATE AFTERNOON AND EVENING AND LAST INTO THE MUCH OF THE NIGHT. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 06/27/30
6 follow-up statements
000 WWUS73 KDDC 250325 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1025 PM CDT TUE OCT 24 2006 ...HIGH WINDS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT... .A STRONG...DEVELOPING STORM SYSTEM WILL MOVE FROM EXTREME SOUTHWEST KANSAS EARLY THURSDAY INTO MISSOURI BY FRIDAY MORNING. A STRONG COLD FRONT WITH A TIGHT PRESSURE GRADIENT WILL FOLLOW THE STORM SYSTEM AND CREATE VERY HIGH SUSTAINED WINDS. KSZ030-031-043>046-061>066-074>081-084>090-251200- /O.CON.KDDC.HW.A.0002.061026T1200Z-061027T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1025 PM CDT TUE OCT 24 2006 /925 PM MDT TUE OCT 24 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. HIGH WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 55 MPH ARE EXPECTED THURSDAY AND THURSDAY NIGHT. IN ADDITION...IT WILL BE QUITE COLDER WITH PERIODS OF COLD RAIN. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 12
000 WWUS73 KDDC 251029 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 529 AM CDT WED OCT 25 2006 ...HIGH WINDS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT... .A STRONG...DEVELOPING STORM SYSTEM WILL MOVE FROM EXTREME NORTHWEST OKLAHOMA EARLY THURSDAY INTO MISSOURI BY FRIDAY MORNING. A STRONG COLD FRONT WITH A TIGHT PRESSURE GRADIENT WILL FOLLOW THE STORM SYSTEM AND CREATE VERY HIGH WINDS. KSZ030-031-043>046-061>066-074>081-084>090-251830- /O.CON.KDDC.HW.A.0002.061026T1200Z-061027T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 529 AM CDT WED OCT 25 2006 /429 AM MDT WED OCT 25 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. SUSTAINED NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED TO DEVELOP THROUGHOUT THE DAY THURSDAY AND CONTINUE INTO THURSDAY NIGHT. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS73 KDDC 251832 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 132 PM CDT WED OCT 25 2006 ...HIGH WINDS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT... .A STRONG UPPER LEVEL STORM SYSTEM OVER THE GREAT BASIN WILL MOVE RAPIDLY EAST SOUTHEAST INTO THE TEXAS AND OKLAHOMA PANHANDLES BY MIDDAY THURSDAY. AS IT DOES SO, AN AREA OF SURFACE LOW PRESSURE WILL RAPIDLY STRENGTHEN OVER NORTHWEST OKLAHOMA AND MOVE EAST. THE PRESSURE GRADIENT BETWEEN THIS LOW PRESSURE AND AN AREA OF HIGH PRESSURE OVER NORTHERN UTAH WILL BRING VERY STRONG WINDS TO SOUTHWEST KANSAS STARING MAINLY THURSDAY AFTERNOON AND CONTINUING INTO THE NIGHT. KSZ030-031-043>046-061>066-074>081-084>090-260300- /O.EXT.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 132 PM CDT WED OCT 25 2006 /1232 PM MDT WED OCT 25 2006/ ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. SUSTAINED NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED TO DEVELOP DURING THE AFTERNOON ON THURSDAY ACROSS WESTERN KANSAS. THE HIGH WINDS ARE EXPECTED TO GRADUALLY SHIFT EAST DURING THE EVENING INTO SOUTH CENTRAL KANSAS. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ LACY
000 WWUS73 KDDC 260246 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 946 PM CDT WED OCT 25 2006 ...HIGH WINDS ARE EXPECTED THURSDAY AFTERNOON THROUGH THURSDAY NIGHT... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE FOUR CORNERS REGION TONIGHT INTO THE TEXAS AND OKLAHOMA PANHANDLES BY TOMORROW AFTERNOON. A SURFACE LOW PRESSURE CENTER WILL STRENGTHEN RAPIDLY IN RESPONSE. THIS WILL BRING VERY STRONG NORTHERLY WINDS THURSDAY AFTERNOON INTO THURSDAY NIGHT AS THE STORM SYSTEM MOVES EAST. KSZ030-031-043>046-061>066-074>081-084>090-261100- /O.CON.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 946 PM CDT WED OCT 25 2006 /846 PM MDT WED OCT 25 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. SUSTAINED NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED TO DEVELOP BY THURSDAY AFTERNOON ACROSS WESTERN KANSAS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE NIGHT BEFORE DIMINISHING EARLY FRIDAY MORNING. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 26
000 WWUS73 KDDC 260625 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 125 AM CDT THU OCT 26 2006 ...DENSE FOG WILL BLANKET PARTS OF THE AREA THROUGH THE EARLY MORNING HOURS... ...HIGH WINDS ARE EXPECTED THURSDAY AFTERNOON THROUGH THURSDAY NIGHT... .LOW LEVEL MOISTURE WAS WRAPPING AROUND THE NORTH SIDE OF A SURFACE LOW DEVELOPING OVER THE OKLAHOMA PANHANDLE. THE MOISTURE WAS MOVING INTO AN AREA OF CLEAR SKIES, RESULTING IN THE DEVELOPMENT OF FOG. MUCH OF THIS FOG WILL BE DENSE. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE FOUR CORNERS REGION TONIGHT INTO THE TEXAS AND OKLAHOMA PANHANDLES BY TOMORROW AFTERNOON. A SURFACE LOW PRESSURE CENTER WILL STRENGTHEN RAPIDLY IN RESPONSE. THIS WILL BRING VERY STRONG NORTHERLY WINDS THURSDAY AFTERNOON INTO THURSDAY NIGHT AS THE STORM SYSTEM MOVES EAST. KSZ043-061>063-074>077-084>088-261400- /O.NEW.KDDC.FG.Y.0003.061026T0625Z-061026T1400Z/ /O.CON.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON- STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA 125 AM CDT THU OCT 26 2006 /1225 AM MDT THU OCT 26 2006/ ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON THROUGH FRIDAY MORNING. VISIBILITIES WILL BE AROUND OR LESS THAN A QUARTER MILE ACROSS THE AREA THROUGH SUNRISE. THE DENSE FOG SHOULD THIN OUT SOMEWHAT DURING THE MORNING HOURS. SUSTAINED NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED TO DEVELOP BY THURSDAY AFTERNOON ACROSS WESTERN KANSAS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE NIGHT BEFORE DIMINISHING EARLY FRIDAY MORNING. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ KSZ030-031-044>046-064>066-078>081-089-090-261430- /O.CON.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS- KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 125 AM CDT THU OCT 26 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH FRIDAY MORNING. SUSTAINED NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED TO DEVELOP BY THURSDAY AFTERNOON ACROSS WESTERN KANSAS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE NIGHT BEFORE DIMINISHING EARLY FRIDAY MORNING. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ GERARD
000 WWUS73 KDDC 260916 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 416 AM CDT THU OCT 26 2006 ...DENSE FOG WILL BLANKET PARTS OF THE AREA THROUGH THE EARLY MORNING HOURS... ...VERY STRONG NORTH WINDS ARE EXPECTED LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING... .LOW LEVEL MOISTURE WAS WRAPPING AROUND THE NORTH SIDE OF A SURFACE LOW DEVELOPING OVER THE OKLAHOMA PANHANDLE...RESULTING IN THE DEVELOPMENT OF FOG. MUCH OF THIS FOG WILL BE DENSE. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE FROM WESTERN COLORADO EARLY THIS MORNING INTO THE TEXAS AND OKLAHOMA PANHANDLES BY MIDDAY. A SURFACE LOW PRESSURE CENTER WILL STRENGTHEN RAPIDLY IN RESPONSE THROUGH THE DAY. THIS WILL BRING VERY STRONG NORTHERLY WINDS INTO WESTERN KANSAS ALONG WITH WIDESPREAD WIND DRIVEN RAIN. KSZ043-061>063-074>077-084>087-261400- /O.UPG.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/ /O.NEW.KDDC.WI.Y.0035.061026T2100Z-061027T1200Z/ /O.CON.KDDC.FG.Y.0003.000000T0000Z-061026T1400Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON- STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 416 AM CDT THU OCT 26 2006 /316 AM MDT THU OCT 26 2006/ ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 7 AM CDT /6 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM CDT THIS AFTERNOON TO 7 AM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. VISIBILITIES WILL BE AROUND OR LESS THAN A QUARTER MILE ACROSS THE AREA THROUGH SUNRISE. THE DENSE FOG IS EXPECTED TO THIN OUT SOMEWHAT DURING THE MID-MORNING HOURS. SUSTAINED NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON ACROSS FAR WEST CENTRAL AND SOUTHWEST KANSAS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE NIGHT BEFORE DIMINISHING EARLY FRIDAY MORNING. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ088-261400- /O.UPG.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/ /O.NEW.KDDC.WI.Y.0035.061027T0300Z-061027T1800Z/ /O.CON.KDDC.FG.Y.0003.000000T0000Z-061026T1400Z/ CLARK- INCLUDING THE CITIES OF...ASHLAND...MINNEOLA 416 AM CDT THU OCT 26 2006 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. VISIBILITIES WILL BE AROUND OR LESS THAN A QUARTER MILE ACROSS THE AREA THROUGH SUNRISE. THE DENSE FOG IS EXPECTED TO THIN OUT SOMEWHAT DURING THE MID-MORNING HOURS. SUSTAINED NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TO DEVELOP BY LATE THIS EVENING ACROSS SOUTHWEST KANSAS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE NIGHT BEFORE DIMINISHING AROUND MIDDAY FRIDAY. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ044-261730- /O.UPG.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/ /O.NEW.KDDC.WI.Y.0035.061026T2100Z-061027T1200Z/ LANE- INCLUDING THE CITY OF...DIGHTON 416 AM CDT THU OCT 26 2006 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON ACROSS WEST CENTRAL KANSAS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE NIGHT BEFORE DIMINISHING EARLY FRIDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-031-045-046-064>066-078>081-089-090-261730- /O.UPG.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/ /O.NEW.KDDC.WI.Y.0035.061027T0300Z-061027T1800Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 416 AM CDT THU OCT 26 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED NORTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED TO DEVELOP BY LATE THIS EVENING ACROSS PORTIONS OF WEST CENTRAL...SOUTHWEST...AND SOUTH CENTRAL KANSAS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE NIGHT BEFORE DIMINISHING MIDDAY FRIDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UMSCHEID
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Oct 24, 4:02 AM CDT, 10 hours 28 minutes earlier.
Area forecast discussion, Oct 24, 4:02 AM CDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 402 AM CDT TUE OCT 24 2006 .DISCUSSION... DAYS 1-2... LET THE EXCITEMENT BEGIN...NUMEROUS FORECAST CHALLENGES THIS FORECAST PERIOD. FIRST THING TO POINT OUT IS THE CROSS EQUATORIAL FLOW THAT HAS DEVELOPED IN THE VICINITY OF 160W...AS THE RESULT OF AN ANTI-CYCLONIC WAVE BREAKING SYSTEM WEST OF HAWAII NEAR 170W. AS A RESULT, IT APPEARS FORCING IS BEING TRANSPORTED INTO THE HIGHER LATITUDES THAT WILL HELP THE WAVE TRANSITION THAT WILL ULTIMATELY IMPACT MY CWA. VIGOROUS S/WV IN THE GULF OF ALASKA/SW CANADA AREA WILL BE THE BIGGEST PLAY MAKER LATE IN THIS PERIOD AND INTO THE EXTENDED. MODELS HAVE ALL CONVERGED ON THE NOTION OF THIS SYSTEM DIGGING MUCH FARTHER WEST...SLOWER AND DEEPER THAT PREVIOUSLY ADVERTISED. WITH SUPPORT OF SATELLITE AND U/A ANALYSIS, I SEE NO REASON WHY THIS WONT HAPPEN. HOWEVER, THE DETAILS OF THE EVOLUTION STILL REMAIN IN SOME DOUBT. BUT I HAVE ENOUGH CONFIDENCE THAT WE SHOULD BE HITTING POPS PRETTY HARD IN THE GRIDS AND THAT IS WHAT WILL BE REFLECTED. ANOTHER PLAY MAKER IS THE UPPER SYSTEM EJECTING EAST/NORTHEAST FROM THE BAJA AREA. THE SUBTROPICAL FEED IN ADVANCE OF THIS SYSTEM WILL SPREAD HIGH CLOUDS INTO THE REGION TODAY AND TONIGHT. THIS MAY IMPACT THE TEMPERATURE FIELD TO A DEGREE. STILL SHOULD BE ON THE MILD SIDE. GULF MOISTURE WILL BEGIN A RAPID TRANSPORT NORTH TODAY AND TONIGHT AND THE ATMOSPHERE WILL START DESTABILIZING. HAVE POPS IN THE SE CWA BY WEDNESDAY. THE BUST POTENTIAL...ESPECIALLY BY WEDNESDAY NIGHT IS HUGE...FOR NOT ONLY TEMPS BUT TEMPERATURES. THE DICE HAVE BEEN ROLLED. SHOULD BE FUN TO WATCH THIS SYSTEM EVOLVE. DAYS 3-7... ...SIGNIFICANT STORM SYSTEM LIKELY TO IMPACT SOUTHWEST KANSAS WEDNESDAY NIGHT AND THURSDAY... MAJOR CHANGES WERE MADE FOR WEDNESDAY AND THURSDAY. AS A DIRECT RESPONSE TO THE TROPICAL CONVECTIVE FORCING ACROSS THE CENTRAL PACIFIC RAPID DOWNSTREAM AMPLIFICATION (ROSSBY WAVE ENERGY DISPERSION) IS OCCURRING AS I TYPE (AS EVIDENCED BY THE AWB LOW WEST OF HAWAII). STRONG BAROCLINIC DEVELOPMENT ACROSS THE SOUTHERN PLAINS PER MOST MODELS BY THURSDAY LOOKS REASONABLE. PREDICTABILITY OF THIS SYSTEM IN REGARD TO SYNOPTIC DETAILS HAS BEEN EXTREMELY PROBLEMATIC FOR THE BOTH THE MODELS AND HUMANS. TWENTY-FOUR HOURS AGO I WAS WORRIED ABOUT THE POSSIBILITY OF RED FLAG CONDITIONS ON THURSDAY, INSTEAD OF NOW BEING CONCERNED ABOUT THE POSSIBILITY OF WINTER WEATHER HAZARDS. THIS IS A GREAT EXAMPLE OF SENSITIVITY ISSUES WHEN IT COMES TO DEALING WITH RESPONSES TO TROPICAL FORCING. I RAISED POPS TO LIKELY CATEGORY WEDNESDAY NIGHT AND THURSDAY, STARTING WITH RAIN AND EMBEDDED ELEVATED THUNDERSTORMS, THEN JUST RAIN ON THURSDAY. MOISTURE TRANSPORT SHOULD BE SUFFICIENT FROM THE GULF OF MEXICO, ETC.. I SUGGESTED A MIX OF RAIN/SNOW FOR THE WESTERN COUNTIES THURSDAY MAINLY FROM GARDEN CITY ON WEST. THIS WILL NEED TO BE MONITORED. GIVEN THE POSSIBILITY OF 40-50KT WIND GUSTS AND HEAVY WET SNOW ACCUMULATION OF TREES, POWER POLES, ETC., THERE COULD BE MAJOR PROBLEMS. I ALSO LOWERED MAXIMUM TEMPERATURES CONSIDERABLY FOR THURSDAY, MAINLY FROM UPPER 30S-LOWER 50S NW-SE ACROSS CWA. AFTER THIS STORM GOES BY, DRY AND WARMER TO ABOVE SEASONAL BY SUNDAY LOOKS GOOD. THE DAY SHIFT WILL NEED TO SERIOUSLY CONSIDER ADDING POPS FOR ESPECIALLY MONDAY NIGHT AND TUESDAY AS ANOTHER TROUGH AND OTHER RELEVANT SYNOPTIC FEATURES IMPACT THE CWA. GSDM STAGE 4-1 BEST DESCRIBES THE CURRENT WEATHER-CLIMATE SITUATION AS THE TROPICAL CONVECTIVE FORCING BECOMES RE-ESTABLISHED ACROSS THE EASTERN HEMISPHERE IN THE PRESENCE OF THE SST BOUNDARY FORCING ACROSS THE CENTRAL PACIFIC. WHAT THIS SUGGESTS FOR OUR PART OF THE WORLD IS A RETROGRESSION OF EXISTING CIRCULATION ANOMALIES ALONG WITH A STRONG SUBTROPICAL JET, AND LATEST RUNS OF THE ECMWF AND CANADIAN MODELS ARE PICKING UP ON THAT (ALL THINGS CONSIDERED). THE 8-10 DAY WILL READ NEAR NORMAL FOR BOTH TEMPERATURES AND PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 47 73 40 / 10 10 30 60 GCK 70 45 69 36 / 10 10 10 70 EHA 73 45 73 32 / 10 10 10 70 LBL 73 47 74 38 / 10 10 10 60 HYS 68 45 72 38 / 10 10 20 70 P28 71 53 77 48 / 10 20 50 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN07/23
Hazardous weather outlook, Oct 24, 4:50 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 450 AM CDT TUE OCT 24 2006 KSZ030-031-043>046-061>066-074>081-084>090-251000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 450 AM CDT TUE OCT 24 2006 /350 AM MDT TUE OCT 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VIGOROUS STORM WILL BE IMPACTING THE CENTRAL PLAINS LATE WEDNESDAY INTO THURSDAY. IN WESTERN KANSAS...DEPENDING ON THE EVOLUTION AND TRACK OF THE STORM...WEATHER EVENTS WILL BE VARIED. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...ESPECIALLY IN THE PRATT AND MEDICINE LODGE AREAS AND PERHAPS AS FAR WEST AS DODGE CITY. THEN WIDESPREAD RAIN AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY. WET SNOW MAY ALSO FALL IN THE COLDER AIR IN THE GARDEN CITY, SYRACUSE AND ELKHART AREAS. IN ADDITION TO THE PRECIPITATION, WIND WILL BECOME A PROBLEM, ESPECIALLY BY THURSDAY AS THE SYSTEM EVOLVES. STAY TUNED TO LATER FORECASTS FOR UPDATES ON THIS DEVELOPING SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
High Wind Watches in Kansas, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.